Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 162, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 2, 2018, 4:59 PM CDT for Dent County, Phelps County, Missouri. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2018, 4:59 PM CDT (21:59 UTC)
- Expired
- Jun 2, 2018, 6:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dent County, MO, Phelps County, MO
The radar
The St Louis radar (KLSX), 135 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2602 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
457
WUUS53 KSGF 022159
SVRSGF
MOC065-161-022300-
/O.NEW.KSGF.SV.W.0162.180602T2159Z-180602T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
459 PM CDT SAT JUN 2 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northwestern Dent County in south central Missouri...
Central Phelps County in east central Missouri...
* Until 600 PM CDT
* At 459 PM CDT, a severe thunderstorm was located 8 miles south of
Newburg, or 12 miles southwest of Rolla, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Salem... Bangert...
Howes... Lake Spring...
Lecoma... Anutt...
This includes Interstate 44 between mile markers 180 and 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3773 9195 3789 9194 3787 9153 3779 9153
3778 9146 3763 9147
TIME...MOT...LOC 2159Z 278DEG 17KT 3779 9187
HAIL...1.00IN
WIND...60MPH
$$
Burchfield3 follow-up statements
193
WWUS53 KSGF 022207
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
507 PM CDT SAT JUN 2 2018
MOC065-161-022300-
/O.CON.KSGF.SV.W.0162.000000T0000Z-180602T2300Z/
Dent MO-Phelps MO-
507 PM CDT SAT JUN 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN DENT AND CENTRAL PHELPS COUNTIES...
At 506 PM CDT, a severe thunderstorm was located 9 miles southeast of
Newburg, or 11 miles south of Rolla, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Salem... Bangert...
Howes... Lake Spring...
Lecoma... Anutt...
This includes Interstate 44 between mile markers 181 and 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3772 9189 3786 9187 3787 9153 3779 9153
3778 9146 3763 9147
TIME...MOT...LOC 2206Z 278DEG 17KT 3778 9182
HAIL...1.00IN
WIND...60MPH
$$
Raberding846
WWUS53 KSGF 022223
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
523 PM CDT SAT JUN 2 2018
MOC065-161-022300-
/O.CON.KSGF.SV.W.0162.000000T0000Z-180602T2300Z/
Dent MO-Phelps MO-
523 PM CDT SAT JUN 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN DENT AND EAST CENTRAL PHELPS COUNTIES...
At 523 PM CDT, a severe thunderstorm was located 12 miles south of
Rolla, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Salem... Bangert...
Howes... Lake Spring...
Lecoma... Anutt...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3770 9181 3780 9180 3783 9153 3779 9153
3778 9146 3763 9147
TIME...MOT...LOC 2223Z 278DEG 17KT 3777 9172
HAIL...1.00IN
WIND...60MPH
$$
Raberding542
WWUS53 KSGF 022238
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
538 PM CDT SAT JUN 2 2018
MOC161-022247-
/O.CAN.KSGF.SV.W.0162.000000T0000Z-180602T2300Z/
Phelps MO-
538 PM CDT SAT JUN 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PHELPS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3770 9181 3779 9180 3779 9176 3774 9147
3763 9147
TIME...MOT...LOC 2237Z 305DEG 20KT 3769 9164
$$
MOC065-022300-
/O.CON.KSGF.SV.W.0162.000000T0000Z-180602T2300Z/
Dent MO-
538 PM CDT SAT JUN 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN DENT COUNTY...
At 537 PM CDT, a severe thunderstorm was located near Salem, moving
southeast at 25 mph. This storm has a history of producing large
hail.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Salem... Howes...
Lecoma... Anutt...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3770 9181 3779 9180 3779 9176 3774 9147
3763 9147
TIME...MOT...LOC 2237Z 305DEG 20KT 3769 9164
HAIL...1.25IN
WIND...60MPH
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:43 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 2, 2:43 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Springfield MO 243 PM CDT Sat Jun 2 2018 ...Storms Possible this Evening then Nice Weather Sunday... .SHORT TERM...(This afternoon through Sunday) Issued at 240 PM CDT Sat Jun 2 2018 A cold front will push south across southern Missouri through this evening as an upper level trough moves across the region. Thunderstorms are expected to develop across south central and portions of far southern Missouri through early this evening as the front drops southeastward. With mean layer CAPE around 3000 J/KG, moderate deep layer shear and steep mid level lapse rates some storms could strong to severe storms. An inhibiting factor to storm development and coverage will be relatively warm mid level temperatures and capping inversion. In general the greatest risk for severe storms will be southeast of a Rolla to Houston line. Continue to closely monitor weather conditions and the latest information. A much more pleasant airmass will follow the frontal passage for Sunday. Cooler temperatures and less humid conditions can be expected along with a northerly breeze. Highs Sunday will generally be in the lower 80s. .LONG TERM...(Sunday Night through Saturday) Issued at 240 PM CDT Sat Jun 2 2018 The mean upper level ridge position will remain to our west into at least the middle of next week leaving our region under a northwesterly flow aloft. Dry weather is expected through at least Tuesday but will have to monitor the development of convective complexes over the Plains. It appears there is some potential for convective complexes to impact area at times during the last half of next week. Otherwise seasonably warm and humid weather conditions can be expected next week. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1224 PM CDT Sat Jun 2 2018 Pilots can expect prevailing VFR conditions at area terminals through Sunday. A cold front will push across the area this afternoon resulting in variable cloud cover. Ceilings may lower to near MVFR at times. Scattered showers and storms will develop primarily east of the terminals but could impact the Branson vicinity. Surface winds will shift to the northwest later this afternoon with the frontal passage. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Foster LONG TERM...Foster AVIATION...Foster
Hazardous weather outlook, Jun 2, 12:49 PM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1249 PM CDT Sat Jun 2 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1249 PM CDT Sat Jun 2 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Elevated excessive heat risk. Limited non thunderstorm wind risk. DISCUSSION... Thunderstorms will develop across south central and portions of far southern Missouri this afternoon. The greatest coverage of storms and highest risk for severe weather afternoon will be southeast of a Branson to Rolla line. The most intense storms storms will capable of producing large hail up to the size of ping pong balls and damaging winds up to 70 mph. The risk for an isolated tornado very low. In addition, locally heavy rainfall and frequent lightning will accompany any storm. There is a limited risk for localized flooding in south central Missouri. Heat index values will warm into the upper 90s to around 100 degrees across far southern Missouri. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few storms may be possible across the area towards the end of next week as a system tracks through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon in south central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Special weather statement, Jun 2, 4:12 PM CDT, 47 minutes before
Special Weather Statement National Weather Service Springfield MO 412 PM CDT SAT JUN 2 2018 MOZ070-071-083-022200- Dent MO-Phelps MO-Pulaski MO- 412 PM CDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DENT...NORTHEASTERN PULASKI AND CENTRAL PHELPS COUNTIES UNTIL 500 PM CDT... At 411 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Newburg, or 9 miles east of Waynesville, moving east at 30 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Rolla... St. Robert... Doolittle... Newburg... Devil's Elbow... Lecoma... Jerome... Lake Spring... This includes Interstate 44 between mile markers 159 and 169, and between mile markers 171 and 185. LAT...LON 3780 9218 3794 9216 3797 9153 3773 9153 TIME...MOT...LOC 2111Z 272DEG 27KT 3786 9203 Burchfield
Special weather statement, Jun 2, 4:23 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Springfield MO 423 PM CDT SAT JUN 2 2018 MOZ098-022215- Shannon MO- 423 PM CDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHANNON COUNTY UNTIL 515 PM CDT... At 423 PM CDT, Doppler radar was tracking a strong thunderstorm near Mountain View, moving east at 30 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Winona... Birch Tree... Montier... Teresita... A severe thunderstorm watch remains in effect until 1000 PM CDT for south central Missouri. LAT...LON 3689 9122 3689 9166 3710 9165 3711 9121 TIME...MOT...LOC 2123Z 272DEG 26KT 3700 9163 Burchfield
Special weather statement, Jun 2, 4:37 PM CDT, 22 minutes before
Special Weather Statement National Weather Service Springfield MO 437 PM CDT SAT JUN 2 2018 MOZ080-081-091-092-022245- Dallas MO-Wright MO-Laclede MO-Webster MO- 437 PM CDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WEBSTER... SOUTHEASTERN DALLAS...NORTHERN WRIGHT AND SOUTHERN LACLEDE COUNTIES UNTIL 545 PM CDT... At 437 PM CDT, Doppler radar was tracking a strong thunderstorm over Conway, or 12 miles north of Marshfield, moving east at 45 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Morgan... Conway... Phillipsburg... Twin Bridges... Competition... Rader... Lynchburg... Falcon... This includes Interstate 44 between mile markers 108 and 121. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 1000 PM CDT for south central and southwestern Missouri. LAT...LON 3746 9302 3761 9295 3761 9226 3743 9225 TIME...MOT...LOC 2137Z 272DEG 40KT 3752 9286 Burchfield
Special weather statement, Jun 2, 4:41 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Springfield MO
441 PM CDT SAT JUN 2 2018
MOZ082-083-022245-
Dent MO-Texas MO-
441 PM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DENT AND NORTHEASTERN
TEXAS COUNTIES UNTIL 545 PM CDT...
At 441 PM CDT, Doppler radar was tracking a strong thunderstorm over
Licking, or 12 miles north of Houston, moving northeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Montauk State Park... Salem...
Licking... Montauk...
Turtle... Jadwin...
Darien... Gladden...
A severe thunderstorm watch remains in effect until 1000 PM CDT for
south central Missouri.
LAT...LON 3737 9185 3755 9198 3760 9186 3760 9181
3763 9181 3773 9158 3752 9135
TIME...MOT...LOC 2141Z 232DEG 19KT 3749 9187
BurchfieldThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:09 AM CDT | Special Weather Statement | SGF | Cedar, St. Clair | 51 min |
| Jun 2, 8:27 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Hickory, Polk, St. Clair | 34 min |
| Jun 2, 9:04 AM CDT | Special Weather Statement | SGF | Polk | 56 min |
| Jun 2, 10:06 AM CDT | Special Weather Statement | SGF | Phelps | 39 min |
| Jun 2, 4:12 PM CDT | Special Weather Statement | SGF | Phelps | 48 min |
| Jun 2, 4:20 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski | 40 min |
| Jun 2, 4:23 PM CDT | Special Weather Statement | SGF | Shannon | 52 min |
| Jun 2, 4:37 PM CDT | Special Weather Statement | SGF | Laclede | 68 min |
| Jun 2, 4:41 PM CDT | Special Weather Statement | SGF | Dent | 64 min |
| Jun 2, 4:52 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 53 min |
| Jun 2, 5:22 PM CDT | Special Weather Statement | SGF | Webster | 53 min |
| Jun 2, 5:45 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 45 min |
| Jun 2, 5:58 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 62 min |
| Jun 2, 6:03 PM CDT | Areal Flood Advisory | SGF | Dent | 3 hr |
| Jun 2, 6:05 PM CDT | Special Weather Statement | SGF | Douglas | 55 min |
| Jun 2, 6:12 PM CDT | Special Weather Statement | SGF | Taney | 48 min |
| Jun 2, 6:37 PM CDT | Special Weather Statement | SGF | Ozark | 68 min |
| Jun 2, 6:44 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 61 min |
| Jun 2, 6:49 PM CDT | Special Weather Statement | SGF | Texas | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.